mom has all three arthritis's (severly) and has basically become wheel chair bound, however she has macular degeneration and retinitis pigmetosa (RP) where she is losing eye site. Her arthritis dr put her on Lyrica on 3-13-13, her vision has become more blurry, has the shakes real bad, little confusion. my question is: should we wein her off this since she already has bad eyes with her eye diease?
Definitely ask both MD's! My mom also has macular degeneration & has had for at least 5+ years. She's been getting shots on the eyes by her retinologist & is on the vitamins just like in the "ARIDS" trial (sp?). It will probably also depend on of her Mac Den is "wet" or "dry". So I know just a little how complicated it can get so I think the MD who hopefully is a retinologist? & the other MD can have a discussion re the Lyrica. I've been on Lyrica since 2006. I've gone thru bad side effects but couldn't for sure attribute it all to Lyrica b/c I was on other meds to after 5 or so surguries at that time. My eyes are the one thing that were not affected. But my balance was extremely bad for months to maybe even a year. I fell several times, even breaking my big toe rather badly. My memory was terrible, better now by far but still poor but that is also a symptom of Fibromyalgia. I also had weird mouth issues. All of the really bad side effects cleared up definitely in a year at most which sounds terrible but I was youngish (early 30ies) & was undergoing so much that the benefits still outweighed the cons. My pain was almost gone in places that had hurt almost my whole young adult life. But for some people they can't stand Lyrica for even a couple of days & find Neurontin (gabapentin) to be much more tolerable & cheaper since its generic. I would probably be most concerned about the poor balance & possibly falling & the vision issues of Lyrica if it were my mother. Hope this helps a bit! Good luck! Its so hard with Mac Degeneration! If you have a Braille Institute in your community they can be of assistance! With love & peace, Darling Di
- Lyrica Information for Consumers
- Lyrica Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lyrica (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Mar 2012 • 2 answers
Posted 5 Sep 2012 • 3 answers
Posted 10 May 2013 • 2 answers
Posted 7 Aug 2013 • 3 answers
Prenatabs FA - My Opthomologist wants me to start taking ICaps due to possible Macular Degeneration?
Posted 16 Jul 2016 • 1 answer